MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161928
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Seroma (2069)
Date of Event 12/31/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix graft, the patient was diagnosed with superficial wound dehiscence and subsequent seroma.The clinician has assessed the patient¿s postoperative course as definitely related to the study device, and possibly related to the procedure.However, based on the information provided, no conclusion can be made.Review of the manufacturing records shows the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june 2014.Seroma is a known inherent risk of surgery and is listed as a possible complication in the instructions- for-use supplied with the device.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned - remains implanted.
 
Event or Problem Description
Alleged per clinical trial (b)(4): on (b)(6) 2014, the patient underwent multiple recurrent ventral midline open hernia repair procedure during which a xenmatrix surgical graft was trimmed and placed in underlay fashion, fixated using maxon sutures.Fascia was completely closed using maxon suture through interrupted stitch and full skin closure was achieved using sutures.Concomitant procedure included panniculectomy and lysis of adhesion(s).The patient was discharged home on (b)(6) 2014.On (b)(6) 2014, the patient was diagnosed with superficial wound dehiscence which resolved on (b)(6) 2015.The ae (wound dehiscence) is clinically assessed to be of mild severity, definitely related to the study device, possibly related to the procedure and recovered/resolved.The reported adverse event does not meet the definition of an sae (serious adverse event).On (b)(6) 2015, the patient was diagnosed with seroma and hospitalized on (b)(6) 2015.On (b)(6)2015 patient underwent a surgery for the seroma.Fascia was completely closed using vicryl suture through interrupted stitch and full skin closure was achieved.The patient was discharged home the same day.The ae (seroma) is clinically assessed to be of moderate severity, definitely related to the study device, possibly related to the procedure and recovered/resolved.The reported adverse event meets the definition of an sae (serious adverse event) and does not meet the uade (unanticipated adverse device effects).

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15234615
Report Number1213643-2022-00584
Device Sequence Number4900165
Product Code FTM
UDI-Device Identifier00801741031434
UDI-Public(01)00801741031434
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number1161928
Device Lot NumberHUYD1099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight128 KG